| Catalog Number |
48047070 |
| Medical Device Problem Codes |
Fracture (1260); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/13/2016
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that; that "the blocker inserter was broken during the surgery.Spare blocker inserter was used, broken parts were collected.".
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment; a similar device was sent for material analysis for the same type of failure mode.The analysis determined that the inserter broke through overload in a ductile and bending mode.This type of fracture is consistent with the user applying too much bending force to the device.The device is also 3 years old, which wear from its extended use could have contributed to the event.The most likely root causes include too much bending force applied to the inserter tip along with normal wear due to extended use.
Event or Problem Description